MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G31138
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a runoff angiogram with tibial atherectomy, a flexor shuttle select guiding sheath separated upon removal of the device.Contralateral access was obtained in the left common femoral artery to target the right popliteal artery.The anatomy was reportedly not tortuous, scarred, or calcified.Resistance was not encountered upon insertion of the sheath, and resistance encountered upon sheath removal was reportedly ¿not any more than usual.¿ an unspecified wire guide was used during the procedure, as well as another manufacturer¿s catheter, atherectomy device, and balloon.Per the reporter, the sheath separated and upon attempted removal, it separated into three more pieces.A cut-down was performed to remove the sheath fragments and complete the procedure.Anesthesia and fluoroscopy time were prolonged, additional contrast was needed, and the patient received a total of three units of packed red blood cells.Unspecified adverse effects reportedly occurred.A section of the device did not remain inside the patient¿s body.Upon return and initial evaluation of the device, the sheath was separated into four segments.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a runoff angiogram with tibial atherectomy, a flexor shuttle select guiding sheath separated upon removal of the device.Contralateral access was obtained in the left common femoral artery to target the right popliteal artery.The anatomy was reportedly not tortuous, scarred, or calcified.Resistance was not encountered upon insertion of the sheath, and resistance encountered upon sheath removal was reportedly ¿not any more than usual.¿ an unspecified wire guide was used during the procedure, as well as another manufacturer¿s catheter, atherectomy device, and balloon.Per the reporter, the sheath separated and upon attempted removal, it separated into three more pieces.A cut-down was performed to remove the sheath fragments and complete the procedure.Anesthesia and fluoroscopy time were prolonged, additional contrast was needed, and the patient received a total of three units of packed red blood cells.Unspecified adverse effects reportedly occurred.A section of the device did not remain inside the patient¿s body.Upon return and initial evaluation of the device, the sheath was separated into four segments.Corrected information: d4 = udi.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath shaft was separated into four segments.The first point of separation was approximately 21.3-centimeters from the hub.The distal separated segment was 51.5-centimeters in length.The remaining two segments measured 1.5-centimeters and 16.0-centimeters in length.The sheath tip was out of round, and kinks and areas of compression were noted along the sheath shaft.Stretching and delamination were not noted.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that procedural issues contributed to his event.It is possible that concomitant devices, including the catheter, atherectomy device, and/or balloon, may have damaged the sheath, leading to separation during removal.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE SELECT GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22376642
Report Number1820334-2025-00809
Device Sequence Number18199408
Product Code DYB
UDI-Device Identifier00827002311381
UDI-Public(01)00827002311381(17)270823(10)16221277
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K153430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31138
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-FLEX-HC
Device Lot Number16221277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CSI ATHERECTOMY; GLIDEWIRE; MEDTRONIC CHOCOLATE 3MM PTA BALLOON; TERUMO NAVICROSS CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown